JOURNAL ARTICLE

Lidocaine and prilocaine toxicity in a patient receiving treatment for mollusca contagiosa

S Touma, J B Jackson
Journal of the American Academy of Dermatology 2001, 44 (2 Suppl): 399-400
11174427
We describe a 3-year-old child with mollusca contagiosa whose caregiver applied a eutectic mixture of 5% lidocaine and prilocaine (EMLA) in excessive amounts with the subsequent development of adverse reactions, including methemoglobinemia and hypoxemia. Because of the significant systemic absorption of lidocaine and prilocaine, the patient required overnight admission to the pediatric intensive care unit for close monitoring. A brief description of the proper dosing, pharmacokinetics, and possible side effects of EMLA cream are reviewed.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
11174427
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.